Nhảy đến nội dung

Anderson localization and saturable nonlinearity in one-dimensional disordered lattices

Authors: 

Ba Phi Nguyen and Kihong Kim

Source title: 
Journal of Modern Optics, 64(19): 1923-1929, 2017 (ISI)
Academic year of acceptance: 
2017-2018
Abstract: 

We investigate numerically the propagation and the Anderson localization of plane waves in a one-dimensional lattice chain, where disorder and saturable nonlinearity are simultaneously present. Using a calculation scheme for solving the stationary discrete non-linear Schrödinger equation in the fixed input case, the disorder-averaged logarithmic transmittance and the localization length are calculated in a numerically precise manner. The localization length is found to be a non-monotonic function of the incident wave intensity, acquiring a minimum value at a certain finite intensity, due to saturation effects. For low incident intensities where the saturation effect is ineffective, the enhancement of localization due to Kerr-type nonlinearity occurs in a way similar to the case without saturation. For sufficiently high incident intensities, we find that the localization length is an increasing function of the incident wave intensity, which implies that localization is suppressed for stronger input intensities, and ultimately approaches a saturation value. This feature is associated with the fact that the non-linear system is reduced to an effectively linear one, when either the incident wave intensity or the saturation parameter is sufficiently large. The non-linear saturation effect is found to be stronger and more pronounced when the energy of the incident wave is larger. We also calculate the variance of the inverse localization length and find that it also shows a non-monotonic behaviour.